Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Low Thyroid and lithium - not a good combo

Posted by Noa on January 16, 2003, at 5:36:32

In reply to Re: Low Thyroid and lithium - not a good combo BarbaraCat, posted by Ritch on January 15, 2003, at 23:37:53

Mitch, btw--my endo also has me on an aggressive thyroid treatment program--to keep my TSH below 1. He had me increase my synthroid (and keep my cytomel dose where it was), increasing a little bit every week until I saw no further benefit in how I felt. When I reached that point, he had me go back down to the previous level (where last improvement was seen). Unlike most doctors, who go strictly by whether the TSH is "within normal limits"(which, of course, does not necessarily mean normal for me), this doctor (the endo) paid a lot of attention to how I felt. What a difference. When the thyroid thing was finally under control, that was when I started to really respond well to the antidepressants.

When I asked him about the risks of hyperthyroid and osteoporosis, he told me that if I felt any symptoms of hyper, I would just call him and we would adjust the medication accordingly, but that he was not worried about that happening. About osteoporosis, he said that while many believe it is low TSH that will put one at risk for osteoporosis, he said that really it is actually being hyperthyroid that does this--ie, only if I develope hyperthyroid symptoms.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Noa thread:135769
URL: http://www.dr-bob.org/babble/20030113/msgs/136079.html